Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 16, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 11, 2014, 9:09 PM EDT for Knox County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2014, 9:09 PM EDT (01:09 UTC)
- Expired
- May 11, 2014, 10:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Knox County, OH
The radar
The Cleveland radar (KCLE), 115 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
848
WUUS51 KCLE 120109
SVRCLE
OHC083-120215-
/O.NEW.KCLE.SV.W.0016.140512T0109Z-140512T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
909 PM EDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTH CENTRAL OHIO
* UNTIL 1015 PM EDT
* AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FREDERICKTOWN...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...
GAMBIER...
DANVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4034 8264 4055 8264 4056 8236 4057 8220
4057 8218 4031 8219
TIME...MOT...LOC 0109Z 273DEG 20KT 4043 8258
$$
LOMBARDY2 follow-up statements
818
WWUS51 KCLE 120152
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
952 PM EDT SUN MAY 11 2014
OHC083-120215-
/O.CON.KCLE.SV.W.0016.000000T0000Z-140512T0215Z/
KNOX OH-
952 PM EDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EASTERN KNOX COUNTY...
AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WIND IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR DANVILLE...OR 12 MILES EAST
OF MOUNT VERNON...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GANN.
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
LAT...LON 4033 8241 4055 8243 4056 8230 4057 8218
4044 8218 4043 8219 4042 8218 4031 8219
TIME...MOT...LOC 0151Z 263DEG 24KT 4042 8223
$$842
WWUS51 KCLE 120215
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1015 PM EDT SUN MAY 11 2014
OHC083-120225-
/O.EXP.KCLE.SV.W.0016.000000T0000Z-140512T0215Z/
KNOX OH-
1015 PM EDT SUN MAY 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KNOX COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4033 8241 4055 8243 4056 8230 4057 8218
4044 8218 4043 8219 4042 8218 4031 8219
TIME...MOT...LOC 0152Z 263DEG 24KT 4042 8222
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:45 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 11, 6:45 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 645 PM EDT SUN MAY 11 2014 .SYNOPSIS... A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TONIGHT AS LOW PRESSURE OVER THE PLAINS TRACKS NORTHEAST INTO THE UPPER MIDWEST. THE LOW WILL CONTINUE NORTHEAST INTO ONTARIO ON TUESDAY. A SLOW MOVING COLD FRONT EXTENDING FROM THIS SYSTEM WILL MOVE EAST ACROSS THE AREA TUESDAY NIGHT. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THUNDERSTORM AND SHOWER ACTIVITY OVER LIMA OHIO AREA IS BEHAVING ITSELF LIKE IT SHOULD BASED ON THE LATEST STORM PREDICTION CENTER CONVECTIVE ANALYSIS. ACTIVITY DEVELOPS OVER RESIDUAL OUTFLOW BOUNDARIES AND THEN TRIES TO MOVE NORTHEAST ONLY TO WEAKEN AS IT MOVES INTO OUR SOUTHWEST AREA. THIS ACTIVITY IS DIURNAL IN NATURE AND WILL LIKELY WEAKEN AS IT MOVES NORTHEAST AND THE SUN SETS THIS EVENING. LATEST SATELLITE AND HRRR MODEL INDICATES CONVECTION OVER IOWA WILL CONTINUE TO MOVE EAST THIS EVENING INTO OUR WESTERN PORTIONS BY 03Z THIS EVENING. STILL REMAINS TO BE SEEN IF THE INSTABILITY WILL REMAIN STRONG ENOUGH TO SUPPORT THE ONGOING THUNDERSTORM ACTIVITY. WILL BE MONITORING THIS THROUGH THE EVENING HOURS. ONLY NEEDED TO MAKE SOME MINOR ADJUSTMENTS TO HOURLY TEMPERATURES TO REFLECT THE CURRENT TEMPERATURES. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... ACTIVE WEATHER EXPECTED DURING THE FIRST PART OF THE WEEK AS THE UPPER LEVEL TROUGH OVER THE PLAINS ADVANCES EASTWARD. THUNDERSTORM FORECAST CONTINUES TO BE A CHALLENGE AND WILL BE DEPENDENT ON PLACEMENT OF THE WARM FRONT AND EVOLUTION OF OVERNIGHT CONVECTION. THE WARM FRONT MAY STILL LINGER IN THE EASTERN PORTION OF THE CWA DURING THE MORNING AND MAY PROVIDE ENOUGH OF A FOCUS FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS. WILL TAPER POPS DOWN FROM SOUTH TO NORTH FROM MONDAY AFTERNOON INTO MONDAY NIGHT AS THE ATMOSPHERE WARMS ALOFT AND A CAP DEVELOPS. HIGHS WILL PEAK IN THE LOW 80S BENEATH PARTLY SUNNY SKIES ON MONDAY. THE LOW PRESSURE SYSTEM OVER THE UPPER GREAT LAKES WILL CONTINUE TO TRACK NORTHEAST INTO ONTARIO THROUGHOUT THE DAY ON TUESDAY. ASSOCIATED COLD FRONT WILL MOVE INTO NORTHWEST OHIO DURING THE LATE AFTERNOON WITH SHOWERS AND THUNDERSTORMS SPREADING IN FROM THE WEST. THE STORM PREDICTION CENTER HAS A SEE TEXT IN PLACE FOR THE CENTRAL GREAT LAKES ON TUESDAY AS THIS FRONT APPROACHES. SUFFICIENT INSTABILITY WITH SHEER INCREASING AS THE FRONT APPROACHES TO HAVE TO KEEP AN EYE ON THUNDERSTORMS IN NW OHIO DURING THE AFTERNOON AND EVENING. IT LOOKS LIKE THE BETTER FORCING PASSES TO OUR NORTH ON TUESDAY NIGHT WITH INSTABILITY DIMINISHING QUICKLY OVERNIGHT. DID TWEAK POPS DOWN A LITTLE BIT FOR THE OVERNIGHT PERIOD...MAINLY IN THE SOUTH. MODELS ARE NOW SHOWING A SECONDARY WAVE OF LOW PRESSURE DEVELOPING ALONG THE GULF COAST AND LIFTING NORTHEAST ACROSS OHIO ON WEDNESDAY AFTERNOON/WEDNESDAY NIGHT. WIDESPREAD RAIN IS EXPECTED WITH GOOD UPPER LEVEL DIVERGENCE OVERHEAD AND STRONG UPWARD MOTION AS THE TROUGH TRIES TO BECOME NEGATIVELY TILTED. RAISED POPS TO 70-80 PERCENT FOR WEDNESDAY NIGHT. QPF COULD EXCEED AN INCH FOR PORTIONS OF THE AREA WITH THIS SYSTEM. && .LONG TERM /THURSDAY THROUGH SUNDAY/... BACK TO BELOW NORMAL TEMPERATURES FOR THIS PERIOD. SOME RESIDUAL SHOWERS LEFT OVER ON THE BACK SIDE OF THE FRONT ON THURSDAY. THEY WILL GRADUALLY DECREASE FROM WEST TO EAST. AN UPPER TROF WILL MOVE ACROSS THE REGION FROM FRIDAY THROUGH SUNDAY. THE BEST CHANCE FOR SCATTERED SHOWERS WITH THIS TROF WILL BE FRIDAY THROUGH SATURDAY. THE THREAT OF SHOWERS MAY LINGER IN THE EXTREME EAST ON SUNDAY. WENT VERY CLOSE TO HPC GUIDANCE FOR THE TEMPERATURE FORECAST. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... A WARM FRONT JUST NORTH OF THE OHIO RIVER WILL BEGIN MOVING NORTHWARD TONIGHT AND SHOULD BE NORTH OF THE AREA AROUND DAYBREAK MONDAY. THIS SYSTEM WILL INCREASE THE CLOUD COVER AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA TONIGHT AND MONDAY. I WILL USE A COMBINATION OF TSTMS AND VCTS IN THE TAF FORECAST FOR TONIGHT AND MONDAY. LOOK FOR THE REMNANTS FROM THE SYSTEM OVER IOWA AND ILLINOIS TO MOVE ACROSS THE WESTERN PORTIONS OF OUR THE FORECAST AREA OVERNIGHT AND EARLY MONDAY. ELSEWHERE SOME CLOUDS AND MVFR FOG ARE POSSIBLE. .OUTLOOK...NON VFR AT TIMES MONDAY THRU THURSDAY IN SHOWERS AND THUNDERSTORMS. && .MARINE... NO SMALL CRAFT ADVISORIES ARE EXPECTED BUT IT COULD BE CLOSE... MAINLY AFTER A COLD FRONTAL PASSAGE TUESDAY NIGHT INTO WEDNESDAY. THE BEST CHANCE IS FOR SPECIAL MARINE WARNINGS TO BE ISSUED FOR STRONG THUNDERSTORMS ON THE LAKE AT TIMES THROUGH TUESDAY NIGHT. AFTER THAT THE GRADIENT SEEMS TO BE LIGHT AS A RIDGE WILL BE DOMINATING THE WEATHER OVER MUCH OF THE GREAT LAKES REGION. AN ONSHORE FLOW DEVELOPED IN THE WEAK GRADIENT THIS AFTERNOON WITH A RIDGE OVER WESTERN NEW YORK AND PENNSYLVANIA. THIS RIDGE WILL MOVE EAST TONIGHT AND THE FLOW ON THE LAKE WILL BE MAINLY SOUTH MONDAY AND MONDAY NIGHT. THE FLOW ALOFT WILL BE MODERATE AND WARM...SO NOT EXPECTING THE 20 KNOT WINDS TO REACH THE SURFACE OF THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KEC NEAR TERM...LOMBARDY SHORT TERM...KEC LONG TERM...KIELTYKA AVIATION...BC MARINE...KIELTYKA
Hazardous weather outlook, May 11, 3:57 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 357 PM EDT SUN MAY 11 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-122000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 357 PM EDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY OCCUR. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS AT TIMES TUESDAY THROUGH THURSDAY COULD BRING A THREAT OF FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. LEZ061-142>149-162>169-122000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 357 PM EDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:11 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 64 min |
| May 11, 8:59 PM EDT | Areal Flood Advisory | CLE | Knox, Morrow | 3 hr |
| May 12, 2:50 PM EDT | Special Marine Warning | CLE | 115 min | |
| May 12, 3:46 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 44 min |
| May 12, 3:58 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 47 min |
| May 12, 4:35 PM EDT | Areal Flood Advisory | CLE | Erie, Lorain | 3 hr |
| May 12, 4:43 PM EDT | Special Marine Warning | CLE | 77 min | |
| May 12, 4:48 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 42 min |
| May 12, 5:09 PM EDT | Areal Flood Warning | CLE | Erie, Lorain | 3 hr |
| May 12, 5:58 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 12, 6:36 PM EDT | Tornado Warning | CLE | Erie, Lorain | 24 min |
| May 12, 7:06 PM EDT | Tornado Warning | CLE | Lorain | 39 min |
| May 12, 7:40 PM EDT | Special Marine Warning | CLE | 95 min | |
| May 12, 7:42 PM EDT | Tornado Warning | CLE | Cuyahoga, Lorain | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.